MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC PUERTO RICO OPERATIONS CO. ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 37704
Medical Device Problem Codes Inappropriate/Inadequate Shock/Stimulation (1574); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Device Overstimulation of Tissue (1991); Electric Shock (2554)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer regarding a patient who was implanted with a neurostimulator for spinal pain.It was reported that the patient was getting a jolt when working with the patient programmer.The caller was worried that it was too high and wanted to ensure that the patient would not get a shock.This had happened a couple of times and a manufacturer representative was informed about it when manufacturer representative had met with the patient on friday ((b)(6) 2016).Additional information was received from a consumer reporting that with troubleshooting they were able to use the patient programmer to connect, lower amplitude, and turn the implantable neurostimulator (ins) on.It was reviewed to set stimulation at a comfortable level.
 
Event or Problem Description
Additional information was received from a health care professional (hcp) on (b)(6) 2016 reporting that the device was interrogated by a manufacturer representative on (b)(6) 2016.No further action was necessary.The cause of the jolts was not determined.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ITREL 4
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key6124088
Report Number3004209178-2016-24615
Device Sequence Number19010368
Product Code LGW
UDI-Device Identifier00643169107809
UDI-Public00643169107809
Combination Product (Y/N)N
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2016
Device Model Number37704
Device Catalogue Number37704
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2016
Supplement Date Received by ManufacturerNot provided
12/09/2016
Initial Report FDA Received Date11/23/2016
Supplement Report FDA Received Date12/09/2016
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1